Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 53, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 21, 2022, 2:48 PM CDT for Cedar County, Vernon County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2022, 2:48 PM CDT (19:48 UTC)
- Expired
- Apr 21, 2022, 3:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Cedar County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 87 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -379 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 2:41 PM CDT, 7 minutes earlier.
Area forecast discussion, Apr 21, 2:41 PM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Springfield MO 241 PM CDT Thu Apr 21 2022 Key Messages: 1. Scattered showers and thunderstorms and strong/severe risk continues this afternoon/early evening. 2. Warmer temperatures today into Saturday. 3. Windy conditions on Friday. 4. Excessive rainfall risk Saturday into Sunday along a slow moving cold front. .SHORT TERM...(This evening through Friday afternoon) Issued at 239 PM CDT Thu Apr 21 2022 The warm front will continue to lift this afternoon into the early evening hours, bringing much warmer temperatures to the area as it places us in the warm sector. Scattered showers and thunderstorms can be observed across the area, with some thunderstorms producing large hail and damaging winds. Models show an upper level ridging pattern beginning to build over the region as a potent trough makes its way onshore over the western CONUS. Despite mid level heights rising and some capping shown by forecast soundings, latest CAM guidance shows convection continuing along the front later this afternoon into this evening with MLCAPE between 500-1500 J/kg possible. With cloud cover over the area, afternoon highs are expected to remain in the 60s to 70s across much of the area, with only a few areas reaching the low 80s. Later this evening into tonight, the front will lift out of the forecast area, allowing for quieter weather heading into Friday. With the entire CWA in the warm sector, can expect tonight's overnight lows to be in the low to mid 60s. Friday will be much warmer, with NBM percentiles showing the low 80s for much of the area. With the upper level trough over the western CONUS continuing to propagate eastward, and the ridging pattern continuing to build, a tightened pressure gradient will lead to a windier day on Friday, with gusts up to 35 mph possible. .LONG TERM...(Friday Night through Thursday) Issued at 239 PM CDT Thu Apr 21 2022 The trough will continue to push eastward, and a surface Low will develop and begin lifting towards the Northern Plains Friday evening, dragging an associated cold front along with it. Saturday will be the beginning of a wet weekend as the cold front begins slowly pushing towards the forecast area, remaining over the CWA through much of Sunday/Sunday night before pushing out of the area on Monday. Ample Gulf moisture and sufficient frontal lifting will pave the way for showers and possible thunderstorms, with training convection leading to an excessive rainfall potential through the weekend. Ahead of the front Saturday evening/night, there is a potential for thunderstorms to develop, so will need to monitor any strong to severe storm chances over the next day or two. The WPC Day 3 Excessive Rainfall Outlook (ERO) positions a marginal risk over the CWA, with the experimental Day 4 ERO showing a slight risk. Regarding potential rainfall amounts, NBM 48-hr probabilities of QPF >1 inch shows 50-70% across the majority of the area, with probabilities of >2 inches dropping down to 20-30%. As the weekend draws closer, will continue to monitor flooding potential. As this system pushes out of the area on Monday, a cooler air mass will begin building into the region once again before highs return to the upper 60s and 70s towards the middle of the work week. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1139 AM CDT Thu Apr 21 2022 Ceilings and visibilities will continue to rise as the fog from early this morning has lifted, and current MVFR conditions at KJLN and IFR at KBBG are expected to improve by this afternoon. Some scattered showers will be possible today as a frontal passage lifts north. Breezy south-southeast winds are expected today through tomorrow, with gusts up to 20 kts possible today, and up to 30 kts tomorrow. Otherwise, once the front lifts north of the area this evening, dry conditions are expected for the remainder of the TAF period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Melto LONG TERM...Melto AVIATION...Melto
Hazardous weather outlook, Apr 21, 2:11 PM CDT, 37 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 211 PM CDT Thu Apr 21 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 211 PM CDT Thu Apr 21 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited Severe Thunderstorm risk. Limited lightning risk. DISCUSSION... Scattered thunderstorms across the area are expected to continue near a frontal boundary lifting through this afternoon/evening. Some of the stronger storms have already, and may continue to produce large hail and wind gusts up to 60 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gusty winds up to 35 mph will also be possible Friday and Saturday over southeast Kansas and western Missouri. A cold front will move into the area this weekend into early next week and will bring additional showers and storms to the area along with the increasing potential for heavy rainfall and flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Melto
In the hours before
Local storm report, Apr 21, 9:23 AM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
923 AM CDT THU APR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 AM FLOOD MCDOWELL 36.82N 93.79W
04/21/2022 BARRY MO DEPT OF HIGHWAYS
HIGHWAY C AT THE FLAT CREEK LOW WATER
CROSSING IS CLOSED DUE TO FLOODING OVER THE
ROADWAY.
&&
CKRLocal storm report, Apr 21, 9:24 AM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
924 AM CDT THU APR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 AM FLOOD STELLA 36.76N 94.19W
04/21/2022 NEWTON MO DEPT OF HIGHWAYS
HIGHWAY A IN STELLA IS CLOSED DUE TO
FLOODING OVER THE ROADWAY.
&&
CKRLocal storm report, Apr 21, 9:27 AM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
927 AM CDT THU APR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM FLOOD 5 ESE GOODMAN 36.73N 94.32W
04/21/2022 MCDONALD MO PUBLIC
HIGHWAY CC NEAR ELKHORN BRANCH HAS WATER
OVER THE ROADWAY.
&&
CKRLocal storm report, Apr 21, 9:53 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
953 AM CDT THU APR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 AM FLOOD 4 WSW RIDGLEY 36.68N 94.09W
04/21/2022 MCDONALD MO DEPT OF HIGHWAYS
HIGHWAY U IS CLOSED AT THE MIKES CREEK LOW
WATER CROSSING DUE TO FLOODING OVER THE
ROADWAY.
&&
CKRSpecial weather statement, Apr 21, 12:31 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Springfield MO
1231 PM CDT Thu Apr 21 2022
MOZ077-211815-
Barton MO-
1231 PM CDT Thu Apr 21 2022
...A strong thunderstorm will impact portions of central Barton
County through 115 PM CDT...
At 1230 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Mindenmines, or 10 miles southwest of Lamar, moving
northeast at 25 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Lamar... Nashville...
Lamar Heights... Irwin...
Kenoma... Oakton...
Iantha... Boston...
This includes Interstate 49 between mile markers 57 and 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3764 9432 3749 9409 3735 9431 3736 9450
3743 9459
TIME...MOT...LOC 1730Z 224DEG 23KT 3743 9444
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
DSASpecial weather statement, Apr 21, 1:57 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Springfield MO
157 PM CDT Thu Apr 21 2022
KSZ073-211945-
Bourbon KS-
157 PM CDT Thu Apr 21 2022
...A strong thunderstorm will impact portions of Bourbon County
through 245 PM CDT...
At 156 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Bronson, or 12 miles southwest of Mound City,
moving east at 40 mph. Other storm in Bourbon County will also occur
toward the Ft Scott area.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Scott... Marmaton...
Uniontown... Fulton...
Redfield... Mapleton...
Petersburg... Hammond...
Devon... Harding...
Xenia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3804 9463 3792 9462 3779 9463 3772 9497
3803 9508
TIME...MOT...LOC 1856Z 262DEG 36KT 3798 9500
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 10:44 PM CDT | Special Weather Statement | SGF | Barry, McDonald | 31 min |
| Apr 20, 10:53 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 52 min |
| Apr 20, 11:42 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 33 min |
| Apr 21, 12:23 AM CDT | Special Weather Statement | SGF | Barry | 37 min |
| Apr 21, 12:32 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 28 min |
| Apr 21, 4:19 AM CDT | Flash Flood Warning | SGF | Barry, McDonald, Newton | 6 hr |
| Apr 21, 4:52 AM CDT | Dense Fog Advisory | SGF | Barton, Benton, Camden, Cedar, Christian, Dade and 18 more | 5 hr |
| Apr 21, 7:33 AM CDT | Areal Flood Advisory | SGF | Barry, Jasper, Lawrence, Newton | 6 hr |
| Apr 21, 8:02 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 7 hr |
| Apr 21, 9:13 AM CDT | Areal Flood Warning | SGF | McDonald | 12 hr |
| Apr 21, 9:31 AM CDT | Areal Flood Warning | SGF | Barry | 12 hr |
| Apr 21, 10:07 AM CDT | Areal Flood Warning | SGF | Barry, McDonald, Newton | 9 hr |
| Apr 21, 12:31 PM CDT | Special Weather Statement | SGF | Barton | 44 min |
| Apr 21, 12:39 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 51 min |
| Apr 21, 1:18 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 57 min |
| Apr 21, 2:05 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 40 min |
| Apr 21, 2:08 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 52 min |
| Apr 21, 2:12 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 48 min |
| Apr 21, 2:39 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 37 min |
| Apr 21, 3:12 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 48 min |
| Apr 21, 3:30 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Vernon | 45 min |
| Apr 21, 3:54 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Vernon | 51 min |
| Apr 21, 3:59 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Polk | 46 min |
| Apr 21, 4:14 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 46 min |
| Apr 21, 4:21 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk | 39 min |
| Apr 21, 4:51 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Polk | 39 min |
| Apr 21, 4:53 PM CDT | Tornado Warning | SGF | Dallas, Greene, Polk | 37 min |
| Apr 21, 5:25 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 50 min |
| Apr 21, 5:26 PM CDT | Special Weather Statement | SGF | Polk | 34 min |
| Apr 21, 5:36 PM CDT | Tornado Warning | SGF | Dallas, Laclede, Polk, Webster | 24 min |
| Apr 21, 5:58 PM CDT | Tornado Warning | SGF | Dallas, Laclede, Webster, Wright | 47 min |
| Apr 21, 6:00 PM CDT | Special Weather Statement | SGF | Dallas | 30 min |
| Apr 21, 6:17 PM CDT | Flash Flood Warning | SGF | Cedar, Dallas, Polk, Vernon | 6 hr |
| Apr 21, 6:39 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster, Wright | 44 min |
| Apr 21, 1:57 PM CDT | Special Weather Statement | SGF | Bourbon | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.